Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 3:42 PM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 3:42 PM EDT (19:42 UTC)
- Expired
- Oct 7, 2013, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:44 PM EDT | TSTM WND DMG | Putnam Valley, NY | TREE DOWN BLOCKING PART OF OSCAWANA LAKE ROAD. |
| Oct 7, 4:00 PM EDT | TSTM WND DMG | 2 S Cross River, NY | TREE DOWN BLOCKING OLD POST ROAD SOUTH OF CROSS RIVER RESERVOIR IN KATONAH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 8:56 AM EDT | Tornado Watch | SPC | 8 hr |
| Oct 7, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS51 KOKX 071942
SVROKX
CTC001-009-NYC079-119-072030-
/O.NEW.KOKX.SV.W.0049.131007T1942Z-131007T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 430 PM EDT...
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAHNESTOCK STATE PARK TO MAHOPAC TO HAWTHORNE TO
YONKERS AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRONXVILLE...WHITE PLAINS...BEDFORD...SCARSDALE...NEW ROCHELLE...
CARMEL...HARRISON...BREWSTER...RYE...PORT CHESTER...RIDGEFIELD...
SHERMAN...GEORGETOWN...DANBURY...NEW CANAAN...STAMFORD...
BETHEL...SOUTHBURY...TRUMBULL...SHELTON...SEYMOUR...FAIRFIELD AND
BRIDGEPORT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR
SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4150 7343 4148 7333 4151 7331 4152 7317
4155 7317 4157 7311 4140 7305 4115 7319
4105 7340 4099 7363 4099 7361 4089 7376
4092 7392 4111 7383 4132 7391 4150 7388
4153 7354 4167 7352
TIME...MOT...LOC 1941Z 244DEG 35KT 4153 7375 4136 7379
4116 7371 4090 7388
$$
MALOIT1 follow-up statement
515
WWUS51 KOKX 072018
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EDT MON OCT 7 2013
CTC001-009-NYC079-119-072030-
/O.CON.KOKX.SV.W.0049.000000T0000Z-131007T2030Z/
PUTNAM NY-WESTCHESTER NY-NEW HAVEN CT-FAIRFIELD CT-
418 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAIRFIELD...NORTHWESTERN NEW HAVEN...WESTCHESTER AND PUTNAM
COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF NEW MILFORD TO NEW MILFORD TO 6
MILES SOUTHWEST OF NEWTOWN TO NORWALK...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTON...WESTPORT...SOUTHBURY...TRUMBULL...SHELTON...SEYMOUR...
OXFORD...MONROE...FAIRFIELD AND BRIDGEPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
SOUTHEAST NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM MONDAY EVENING FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4150 7343 4148 7333 4151 7331 4152 7317
4155 7317 4157 7311 4140 7305 4115 7319
4105 7340 4099 7363 4099 7361 4089 7376
4092 7392 4111 7383 4132 7391 4150 7388
4153 7354 4167 7352
TIME...MOT...LOC 2018Z 244DEG 35KT 4169 7332 4152 7336
4135 7335 4106 7346
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:04 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 7, 3:04 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE
COLD FRONT ON TUESDAY. MEANWHILE...AN AREA OF LOW PRESSURE WILL
DEVELOP OFF THE MID ATLANTIC COAST AND SLOWLY LIFT NORTHWARD AND
IMPACT THE AREA AT THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO EASTERN PENNSYLVANIA
AT 16Z WITH ISOLATED SEVERE WEATHER.
FORECAST REMAINS ON TRACK.
STRONG SOUTHERLY FLOW AHEAD OF AN APPROACHING STRONG COLD FRONT.
AT 15Z FRONT MOVING THROUGH WESTERN NEW YORK STATE AND CENTRAL
PENNSYLVANIA WITH A FEW STRONG TO SEVERE THUNDERSTORMS EMBEDDED IN
THE LINE.
FRONT IS ASSOCIATED WITH UPPER TROUGH BECOMING NEGATIVELY TILTED
AND STRONG SHORTWAVE MOVING THROUGH THE UPPER TROUGH. STRONG LOW
LEVEL SHEAR AHEAD OF THE FRONT WITH WEAK INSTABILITY WILL LEAD TO
A SEVERE THREAT FOR THIS AFTERNOON NYC AND WEST AND INTO THE
LOWER HUDSON VALLEY. DAMAGING GUSTS POSSIBLE WITH THREAT OF
ISOLATED TORNADOES. FARTHER EAST ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS CONNECTICUT AND LONG ISLAND THROUGH 02Z.
SUSTAINED WINDS OF 15 TO 25 MPH CONTINUE INTO THE AFTERNOON WITH
A TIGHTENING GRADIENT AHEAD OF THE COLD FRONT. WINDS AT THE TOP OF
THE MIXED LAYER...AROUND 925-950 MB...ARE MODELED TO INCREASE TO
AROUND 40 KT THIS AFTERNOON. THIS SHOULD ALLOW FOR GUSTS OF 35 TO
40 MPH THIS AFTERNOON.
IN TERMS OF RAINFALL...THIS CONTINUES TO LOOKS LIKE A QUICK
HITTING EVENT OF 1/2 TO 1 INCH OF RAIN. SEE HYDROLOGY SECTION FOR
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
COLD FRONT PUSHES EAST THIS EVENING...WITH RAIN LIKELY COMING TO AN
END FOR EVEN EASTERN AREA BETWEEN MIDNIGHT AND 2 AM.
AT THE SFC...HIGH PRES AND A MUCH DRIER AIRMASS BUILDS IN BEHIND THE
COLD FRONT LATER TONIGHT INTO TUE.
TEMPS WILL BE NEAR SEASONABLE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
LONG TERM BEGINS WITH A LARGE AREA OF SURFACE HIGH PRESSURE
ENCOMPASSING MUCH OF THE EASTERN U.S. WHILE A TROUGH DEEPENS IN THE
WEST. THIS TROUGH KEEPS HEIGHTS BUILDING OVER THE EAST THROUGH THE
END OF THE WEEK. DRY WEATHER IS EXPECTED THROUGH AT LEAST WED NIGHT.
CUT OFF ENERGY FROM A DEEP TROUGH EARLIER IN THE WEEK LINGERS OVER
THE SOUTHEAST STATES AT THE START OF THE LONG TERM. A WEAK SURFACE
LOW THEN DEVELOPS WED-THU AND SLOWLY TRACKS NORTH ALONG THE COAST.
THERE ARE STILL LARGE DIFFERENCES BETWEEN THE ECMWF/GFS AND EVEN THE
GEFS MEMBERS ON THE PLACEMENT OF THE SURFACE LOW...THE TIMING AND
THE EXTENT OF THE PRECIP. 00Z GFS MUCH QUICKER WITH THE LOW AND THE
PRECIP WHILE THE 06/12Z ECMWF IS THE SLOWER SOLUTION WITH A STRONGER
HIGH PRESSURE TO THE NORTH...BLOCKING THE PRECIP TILL LATER ON
FRIDAY.
WITH SUCH A RANGE OF SOLUTIONS...KEPT THE CHANCE POPS FROM THURSDAY
THROUGH THE WEEKEND AS THE PREVIOUS FORECAST HAD. CANNOT NAIL DOWN
THE TIMING OR EXTENT AS OF YET. AS OF NOW...THERE COULD BE A
PROLONGED PERIOD OF SHOWERS AT THE END OF THE WEEK THROUGH THE
BEGINNING OF THE NEXT.
TEMPERATURES THROUGH THE LONG TERM WILL GENERALLY BE AT NORMAL OR
MAYBE EVEN SLIGHTLY ABOVE NORMAL AT TIMES. FROM THURSDAY ON THE
TEMPS WILL GREATLY DEPEND ON THE LOW TRACKING UP THE COAST. IF IT
TURNS INTO A MORE LONG TERM RAINY PATTERN...TEMPERATURES COULD BE
COOLER THAN FORECAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
HIGHER CONFIDENCE OF MVFR CONDITIONS THIS AFTN...WITH PSBL IFR OR
LOWER IN ANY HEAVIER PRECIP.
WINDS...GUSTY SOUTHERLY FLOW AHEAD OF THE LINE OF PRECIP/FRONT.
SUSTAINED GENERALLY BETWEEN 15 AND 20 KTS WITH GUSTS 25-30 KTS.
COASTAL TAF SITES MAY SEE A PERIOD OF GUSTS BETWEEN 30 AND 35 KTS
THROUGH THE AFTN. LLWS CONCERNS REMAIN PSBL WITH WINDS 45-50 KT
AT 2K FT BETWEEN 18-22Z. WINDS THEN SHIFT WNW-NW AND DIMINISH IN
THE WAKE OF THE FRONTAL PASSAGE AFTER 00Z.
CONVECTION...LATEST TIMING WITH THE LINE OF SHOWERS WITH EMBEDDED
TSTMS BRINGS IT THROUGH BETWEEN 19-22Z. ISO TSTM PSBL WITHIN THE
LINE...BUT MORE LIKELY WILL JUST BE A BRIEF HEAVY RAIN MAKER. WILL
CONTINUE TO MENTION IN TEMPO.
PRECIP ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH
THE FRONTAL PASSAGE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KLGA FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KEWR FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KTEB FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KHPN FCSTER COMMENTS: VARYING CONDITIONS BETWEEN IFR/MVFR CIGS.
GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD CONFIDENCE ON LLWS
AND WIND SHIFT TIMING. LOW CONFIDENCE ISO TSTM PSBL BETWEEN 19
AND 21Z.
KISP FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN..MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. LOW CONFIDENCE
OF TSTM.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-WED...VFR.
.THU-SAT...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.
&&
.MARINE...
FORECAST ON TRACK.
SOUTHEAST WINDS EARLY THIS MORNING WILL GRADUALLY VEER AROUND TO
THE SOUTH AND INCREASE TO SMALL CRAFT LEVELS ON ALL WATERS LATER
THIS MORNING. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE POSSIBLE
THIS AFTERNOON WITH BETTER MIXING. IN RESPONSE TO THE
WINDS...OCEAN SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FT BY THIS
EVENING.
AN SCA WILL LIKELY BE NEEDED ON THE OCEAN FOR MUCH OF THE
FORECAST PERIOD. WINDS AND WAVES WILL BRIEFLY DIP BELOW SCA LEVELS
TUESDAY/TUESDAY EVENING BUT WILL BUILD AGAIN OVERNIGHT AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTH. NE WINDS WILL INCREASE
WITH GUSTS ABOVE 25KT THROUGH THURSDAY ON THE OCEAN WATERS. WINDS
THEN WEAKEN SLIGHTLY AND PICK BACK UP ABOVE 25KT FRIDAY NIGHT.
GUSTS ON THE SOUNDS AND BAYS MAY ALSO REACH 25KT WEDNESDAY INTO
THURSDAY.
SEAS WILL ALSO BE ON THE INCREASE AND RISE BACK ABOVE 5FT OVERNIGHT
TUESDAY IN RESPONSE TO THE INCREASE OF WINDS. OCEAN SEAS WILL REMAIN
ELEVATED THROUGH THE FORECAST PERIOD AND WILL BE AROUND
6-7FT...POSSIBLE HIGHER AT TIMES THURSDAY AND FRIDAY.
ELSEWHERE...SEAS WILL BE 2-4FT.
&&
.HYDROLOGY...
THIS AFTERNOON THROUGH THIS EVENING...A QUICK WIDESPREAD 1/2 TO 1
INCHES OF RAINFALL IS LIKELY AS A COLD FRONT MOVES ACROSS THE
REGION. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. THE MAIN THREAT WILL
BE MINOR URBAN AND POOR DRAINAGE FLOODING...WITH A LOCALIZED URBAN
FLASH FLOOD THREAT.
THERE IS A POTENTIAL FOR A PROLONGED PERIOD OF SHOWERY RAINFALL LATE
THIS WEEK THROUGH THE WEEKEND. NO HYDROLOGIC IMPACTS ARE EXPECTED AT
THIS TIME.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Oct 7, 2:52 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 252 PM EDT MON OCT 7 2013 ANZ330-335-340-345-350-353-CTZ005>012-NYZ078>081-177-179-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 252 PM EDT MON OCT 7 2013 ...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-NJZ002-004-006-103>108-NYZ067>075-176-178-081000- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 252 PM EDT MON OCT 7 2013 ...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Oct 7, 3:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 NNW WAYNE 40.96N 74.25W
10/07/2013 PASSAIC NJ SKYWARN SPOTTER
TREE DOWN BLOCKING ONE LANE AT SQUAD PLACE
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:36 AM EDT | Dense Fog Advisory | OKX | Suffolk | 3 hr |
| Oct 7, 3:42 AM EDT | Marine Dense Fog Advisory | OKX | 6 hr | |
| Oct 7, 4:22 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Westchester | 11 hr |
| Oct 7, 1:46 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 59 min |
| Oct 7, 2:33 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland | 42 min |
| Oct 7, 3:06 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 9 min |
| Oct 7, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Queens and 3 more | 27 min |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:29 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 46 min |
| Oct 7, 4:52 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 38 min |
| Oct 7, 4:55 PM EDT | Special Marine Warning | OKX | 50 min | |
| Oct 7, 4:57 PM EDT | Special Marine Warning | OKX | 48 min | |
| Oct 7, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 48 min |
| Oct 7, 5:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 51 min |
| Oct 7, 6:04 PM EDT | Special Weather Statement | OKX | 41 min | |
| Oct 7, 6:11 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.